Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 302, NWS Jacksonville, FL

September 5, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 5, 2000, 2:44 PM EDT for Duval County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2000, 2:44 PM EDT (18:44 UTC)
Expired
Sep 5, 2000, 3:30 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 051844
SVRJAX
FLC031-051930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE SEP 5 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 330 PM EDT

* AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHEAST OF MANDARIN...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT...
  MANDARIN...
  UNF...
  ORTEGA...
  RIVERSIDE AND SAN MARCO...
  ARLINGTON AND DOWNTOWN JACKSONVILLE...
  TALLYRAND...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

A$$
LAT...LON 3014 8170 3015 8149 3039 8150 3040 8173
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 9:45 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Sep 5, 9:45 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 5 2000

RADAR LOOP SHOWS THE CONVECTION AGAIN CONFINED TO THE WRN FL CWA AS
GULF MOISTURE CONTINUES TO STREAM NEWD INTO N FL. OTHER AREA OF
SHOWERS AND ISOLATED TSRA PAST 40NM IN COASTAL WATERS OVER WARMER
WATERS. CONVECTION BEGINNING TO INTENSIFY OVER INTERIOR SE GA AND
THINK THIS TREND WILL CONTINUE DURING THE DAY. SFC ANALYSIS
INDICATED BROAD AREA OF LOW PRES OVER THE NE GULF WITH TROUGH
EXTENDING NE INTO SE GA AND SRN SC. FRONTAL BOUNDARY WAS ANALYZED
OVER THE MID ATLC FROM NC TO ABOUT CENTRAL GA TO SRN AL. A WEAK
FRONTAL LOW PRES LOCATED NEAR OGB 1013 MB. MESO-ETA SEEMS TO HAVE A
GOOD HANDLE ON THE CURRENT ACTIVITY AND SFC FEATURES...ALTHOUGH AVN
SFC PROGS NOT TOO FAR OFF. THINK WITH THE FRONT SAGGING SW AND A
WEAK E COAST SEA BREEZE PUSHING W THAT PRECIP COVERAGE WILL BE
HIGHEST INLAND. THE 12Z SOUNDING HOWEVER NOT THAT IMPRESSIVE WITH
LOWER K-INDEX FROM YESTERDAY AT 27 AND PWATER 1.8 INCHES. FOR
ZONES...MAY INCREASE POPS OVER INTERIOR SE GA AND INTERIOR N FL.
LITTLE IF ANY OTHER CHANGES EXPECTED.

MARINE...OBS SHOW WINDS SWLY AT 10 KNOTS OR LESS WITRH SEAS 2 TO 3
FT. WINDS SHOULD SHIFT AROUND TO SE THEN E LATE TONIGHT. NOT
PLANNING ON MUCH CHANGE FOR THE UPDATE.

.JAX...
.FL...NONE.
.GA...NONE.

ARS

In the hours before

Special weather statement, Sep 5, 12:10 PM EDT, 2 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT TUE SEP 5 2000

A MOIST SOUTHWEST FLOW WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA AGAIN TODAY. THE MAIN THREAT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS
OF TWO INCHES OR MORE. DUE TO MORE PERSISTENT RAINFALL...AMOUNTS
FROM NEAR HAZLEHURST TO DOUGLAS MAY TOTAL MORE THAN 5 INCHES
TODAY...AND RESIDENTS IN THIS AREA SHOULD STAY TUNED TO LOCAL SHORT
TERM FORECASTS AND POSSIBLE FLOOD WARNINGS. IN ADDITION...
THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS. STRONGEST STORMS WILL DEVELOP THIS AFTERNOON ALONG THE
EAST COAST SEABREEZE. STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15
MPH.

SOME OF THE STORMS WILL BECOME STRONG LATE THIS AFTERNOON...HOWEVER
SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.

THERE WILL BE A CHANCE FOR RIP CURRENTS TO DEVELOP ON WEDNESDAY AS
SEAS AND EASTERLY WINDS INCREASE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSaONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:44 PM EDTSevere Thunderstorm WarningJAXDuval46 min
Sep 5, 2:10 PM EDTSevere Thunderstorm WarningJAXMarion35 min
Sep 5, 3:05 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.